Heavy Rain, Allegheny
- When
- May 29, 11:53 AM EST to 12:53 PM EST
- Where
- Allegheny County, 0.87 mi NW of (Agc)allegheny Co Ar
- Reported by
- ASOS
- Coordinates
- 40.360, -79.940
The local ASOS reported 2.30 inches of rain in one hour.
Upper level shortwave provided the support for shower and thunderstorm development in the afternoon on the 29th. Thunderstorms with heavy rain passed over Allegheny county, where over 2 inches of rain fell in an hour based on local observations.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
Upper level shortwave provided the support for shower and thunderstorm development in the afternoon on the 29th. Thunderstorms with heavy rain passed over Allegheny county, where over 2 inches of rain fell in an hour based on local observations. Flash flooding was reported in several locations throughout the county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at May 29, 9:06 AM EST, 2 hours 47 minutes earlier.
Area Forecast Discussion National Weather Service Pittsburgh PA 1006 AM EDT SUN MAY 29 2016 .SYNOPSIS... Warm temperatures and scattered showers and thunderstorms are expected today. High pressure should result in dry weather for Memorial Day through mid week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Forecast right on track. No updates needed at this time. Previous discussion follows.. No major changes for the near dawn update. Previous discussion-A shortwave is progged to cross the upper Ohio valley region today. Instability is expected to increase with daytime heating, and scattered showers and thunderstorms should develop as convective temperatures are reached. Expecting more coverage of precip today than in recent days with the shortwave support. Temperatures are expected to average around 10 degrees above seasonal levels. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/... Showers and thunderstorms should decrease tonight as the shortwave exits. Building surface high pressure should bring mainly dry weather for Memorial Day through mid week. Temperatures are expected to average around 10 degrees above seasonal levels using a blend of GFS gridded MOS and consensus guidance. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... Models in good overall agreement on a cold front approaching the region by thursday afternoon and attempting to push east by friday. A shortwave ahead of a trough axis moving across the great lakes may slow progression of front friday until trough passes so chance pops continued. No significant changes for saturday with chance pops mainly for the ridges with lingering low level moisture. Above normal temperatures mid week will begin to trend toward the seasonal average late week. && .AVIATION /14Z SUNDAY THROUGH THURSDAY/... Patchy mvfr fog into the early morning hours otherwise VFR conditions through the taf period. While better coverage of afternoon thunderstorms is expected, still low probability at any one port, and vcts continued from kpit south and east. Winds will be light southwest. .OUTLOOK /SUNDAY NIGHT THROUGH THURSDAY/... The next chance for more widespread restrictions will be with a front will approach the region late Thursday. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 310 AM EDT SUN MAY 29 2016 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-300715- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA- WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE- FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON- EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER- 310 AM EDT SUN MAY 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The Pittsburgh radar (KPBZ), 30 km away, was scanning. The volume nearest the first event began at 16:53 UTC.
2 flash flood, 1 heavy rain. Local standard time, as filed.
The local ASOS reported 2.30 inches of rain in one hour.
Emergency manager reported several roads closed due to flooding including Forest Avenue in Homestead and the intersection of Mifflin and Lebanon roads near Hays, where cars were abandoned due to high water. Also, there was a mudslide at the corner of Forest Ave and West 8th Ave.
Local emergency manager reported that Lebanon-Church Road at Clairton Road is closed due to flooding; Lebanon Road has been damaged due to flooding. Also, several roads were closed in Dravosburg due to flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2016Every state in 2016This day in weather historyWarnings in Pennsylvania, May 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 639204, 639206, 639207.